Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#268303] of John E. Dolbow

Papers Published

  1. Moës, N; Dolbow, J; Belytschko, T, A finite element method for crack growth without remeshing, International Journal for Numerical Methods in Engineering, vol. 46 no. 1 (1999), pp. 131-150, ISSN 0029-5981 [(SICI)1097-0207(19990910)46:1<131::AID-NME726>3.3.CO;2-A]
    (last updated on 2017/12/10)

    Abstract:
    An improvement of a new technique for modelling cracks in the finite element framework is presented. A standard displacement-based approximation is enriched near a crack by incorporating both discontinuous fields and the near tip asymptotic fields through a partition of unity method. A methodology that constructs the enriched approximation from the interaction of the crack geometry with the mesh is developed. This technique allows the entire crack to be represented independently of the mesh, and so remeshing is not necessary to model crack growth. Numerical experiments are provided to demonstrate the utility and robustness of the proposed technique. Copyright © 1999 John Wiley & Sons, Ltd.

    Keywords:
    crack-edge stress field analysis;fatigue cracks;finite element analysis;fracture mechanics;

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320